Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for osteoporosis

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

default
Posted on Fri, 11 Sep 2015 in Bones, Muscles and Joints
Question: I have osteoporosis and my rheumatologist recommended RECLAST infusion once a year. I am so worried about the side effects but I certainly don't want a fracture that will debilitate me. I'm 81 and the bone densitiy number was -2.50. What do you suggest.
doctor
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
I suggest you take this medication!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about the scare you have related to this RECLAST. The only reason why drugs are often prescribed is not because they have no possible risk but because the benefits outweigh the risk. Just like you highlighted, the risk of debilitation from a fracture far exceeds the risk from a possible side effect and this is why your doctor is making this recommendation.

Another point to note is that these are possible side effects and not that you would for sure have these side effects. Many people do not generally have these side effects and as you must have noted, the probability of coming down of any of these side effects is probably less than 1%.

Another reason to feel confident taking this drug is that with knowledge of possible side effects, we will be able to catch any one very early and this makes treating fully very possible. Also, if you clearly develop serious issues, we will stop the drug in time.

In all, it is a god advice with a score of -2.5 which means that less than 2% of people of your age and sex have a poorer score than you. That’s not good for you. I strongly recommend you take this drug. Also, did your doctor recommend calcium and Vitamin D supplements, I will suggest you discuss this as well. Also, any other drugs that are likely to provoke and aggravate this like steroids should be avoided.

I hope this helps. I wish you well. Thanks for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Steroid

doctor1 MD

I have a question about heart rates and health in general. When I work out my heart rate seems all over the place. Today it went down to 55 and then jumped to 145 and then back down to 55 depending on how I was breathing. Is this dangerous? I feel completely fine. I thought that there might be something wrong with the machine I was using, but I tried the same thing on another machine and had similar results. One time, my heart rate went as high as 232. Also, when I sleep, my heart rate sky rockets after feeling really cold and waking up. I was told I m having panic attacks without anybody actually checking me out or running any tests. I used to be on medication for depression, but I stopped taking it because it seemed like the medication made these episodes worse. It s as if my body is thinking backwards in these situations. I m learning to just live with it, but I can t help but wonder why it happens to begin with. It doesn t seem normal. Also, my cholesterol was a little high at a health screening, so I ve cut back on dairy, and I don t eat a lot of junk food to begin with. I ve been to the doctors several times, but they just tell me my heart is healthy and sounds good. I wish people could see what s going on while I m sleeping or while I m exercising because those are the times I m really having issues. Any insight, suggestions, or advice would be appreciated.

doctor1 MD

Hi, I have just got my blood results back from my doctor for kidneys liver cholesterol and thyroid. All came back ok except my kidneys which is said to have slightly elevated pottasium, I take lesenopril a low dose, could that be causing the problem and is there anything I can do to lower it again?

doctor1 MD

5'6" 175lbs in great shape. I run and walk and weight train. my heart started to "stutter" about 4 or 5 days ago and is increasing in occurence. sometimes multiple stutters. 47 years old. no history of heart disease. low cholesterol levels. low blood pressure.

doctor1 MD

Hi, My ages is 41.Height is 5ft 8 inches.Weight is 67 kg. I dont have any medical history. No sugar . No B.P. No cholesterol. I ave hair loss of Male pattern baldness.From past 1 year i have a small cyst/lump on the center of head which has increased to 1 cm dia. Does not pain. How do i get it cured/removed?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...